Prep for USMLEPrep for USMLE
         Forum      |     Resources New Posts   |   Register   |   Login





 ADHD question  



Post Reply  
  • 0/5
  • 1
  • 2
  • 3
  • 4
  • 5


Author5 Posts
  #1

A 12-year-old girl is recently diagnosed with attention

deficit/hyperactivity disorder and is

started on a psychostimulant medication. She

has been previously healthy and has had normal

physical development prior to the diagnosis.

Over the past month, however, she has experienced

nausea, nightmares, intermittent

bilateral calf pain, and irritability, and is currently

at the 35th percentile for height and

weight for girls her age. At the time the medication

was started 2 months ago, she was in the

50th percentile for height and weight. Her physician

recommends a “drug holiday.” Which of

these signs and symptoms is likely to be ameliorated

during a drug holiday?

(A) Calf pain

(B) Decreased growth velocity

(C) Irritability

(D) Nausea

(E) Nightmares




  #2

B smiling face


  #3

its C


  #4

how about E?


  #5

The answer is B, the adverse effect of psychostimulants is decreased growth velocity, growth velocity will normalize once the drug is stopped. For children with ADHD, well controlled with psychostimulants, a drug holliday is recommended to allow for ''catch up growth''.





Bookmark and Share





Login or Register to post messages








show Similar forum topics

ADHD
ADHD
ADHD
show Related resources

Conrad Fischer's Internal Medicine Question Book








Advertise | Support | Privacy | TOS | Premium | Contact